Stability in 2D ginzburg-landau passes to the limit

Sylvia Serfaty

Research output: Contribution to journalArticle

Abstract

We prove that if we consider a family of stable solutions to the Ginzburg-Landau equation, then their vortices converge to a stable critical point of the "renormalized energy." Moreover, in the case of instability, the number of "directions of descent" is bounded below by the number of directions of descent for the renormalized energy. A consequence is a result of nonexistence of stable nonconstant solutions to Ginzburg-Landau with homogeneous Neumann boundary condition.

Original languageEnglish (US)
Pages (from-to)199-222
Number of pages24
JournalIndiana University Mathematics Journal
Volume54
Issue number1
DOIs
StatePublished - 2005

Fingerprint

Stable Solution
Ginzburg-Landau
Descent
Ginzburg-Landau Equation
Energy
Neumann Boundary Conditions
Nonexistence
Vortex
Critical point
Converge
Family

Keywords

  • Asymptotics
  • Ginzburg-Landau
  • Stability
  • Vortices

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Stability in 2D ginzburg-landau passes to the limit. / Serfaty, Sylvia.

In: Indiana University Mathematics Journal, Vol. 54, No. 1, 2005, p. 199-222.

Research output: Contribution to journalArticle

Serfaty, Sylvia. / Stability in 2D ginzburg-landau passes to the limit. In: Indiana University Mathematics Journal. 2005 ; Vol. 54, No. 1. pp. 199-222.
@article{358cb1fc48394f4bafbaa61d95d3f64b,
title = "Stability in 2D ginzburg-landau passes to the limit",
abstract = "We prove that if we consider a family of stable solutions to the Ginzburg-Landau equation, then their vortices converge to a stable critical point of the {"}renormalized energy.{"} Moreover, in the case of instability, the number of {"}directions of descent{"} is bounded below by the number of directions of descent for the renormalized energy. A consequence is a result of nonexistence of stable nonconstant solutions to Ginzburg-Landau with homogeneous Neumann boundary condition.",
keywords = "Asymptotics, Ginzburg-Landau, Stability, Vortices",
author = "Sylvia Serfaty",
year = "2005",
doi = "10.1512/iumj.2005.54.2497",
language = "English (US)",
volume = "54",
pages = "199--222",
journal = "Indiana University Mathematics Journal",
issn = "0022-2518",
publisher = "Indiana University",
number = "1",

}

TY - JOUR

T1 - Stability in 2D ginzburg-landau passes to the limit

AU - Serfaty, Sylvia

PY - 2005

Y1 - 2005

N2 - We prove that if we consider a family of stable solutions to the Ginzburg-Landau equation, then their vortices converge to a stable critical point of the "renormalized energy." Moreover, in the case of instability, the number of "directions of descent" is bounded below by the number of directions of descent for the renormalized energy. A consequence is a result of nonexistence of stable nonconstant solutions to Ginzburg-Landau with homogeneous Neumann boundary condition.

AB - We prove that if we consider a family of stable solutions to the Ginzburg-Landau equation, then their vortices converge to a stable critical point of the "renormalized energy." Moreover, in the case of instability, the number of "directions of descent" is bounded below by the number of directions of descent for the renormalized energy. A consequence is a result of nonexistence of stable nonconstant solutions to Ginzburg-Landau with homogeneous Neumann boundary condition.

KW - Asymptotics

KW - Ginzburg-Landau

KW - Stability

KW - Vortices

UR - http://www.scopus.com/inward/record.url?scp=17244362883&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=17244362883&partnerID=8YFLogxK

U2 - 10.1512/iumj.2005.54.2497

DO - 10.1512/iumj.2005.54.2497

M3 - Article

AN - SCOPUS:17244362883

VL - 54

SP - 199

EP - 222

JO - Indiana University Mathematics Journal

JF - Indiana University Mathematics Journal

SN - 0022-2518

IS - 1

ER -